Alert archive / Louisiana / Flash Flood Warnings in 1999
Flash Flood Warning 21, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jan 29, 1999, 10:02 AM CST for Natchitoches Parish, Sabine Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 1999, 10:02 AM CST (16:02 UTC)
- Expired
- Jan 29, 1999, 2:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Natchitoches Parish, LA, Sabine Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 291602 FFWSHV LAC069-085-127-292000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1002 AM CST FRI JAN 29 1999 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA SABINE PARISH IN WESTERN LOUISIANA WINN PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 200 PM CST * AT 1000 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL EXTENDING FROM JUST NORTH OF MANY TO NEAR NATCHITOCHES AND CAMPTI ONTO WINNFIELD AND DODSON LOUISIANA. RAINFALL IN THESE PARISHES HAVE LIKELY EXCEDDED THREE TO FOUR INCHES THIS MORNING. ADDITIONAL TWO TO THREE INCHES WILL BE POSSIBLE THROUGH THE EARLY AFTERNOON HOURS. THIS LINE OF THUNDERSTORMS WAS MOVING TOWARDS THE NORTHEAST NEAR 30 MPH. THUNDERSTORMS HAVE BEEN FORMING AND MOVING REPEATEDLY OVER THE SAME AREA. FLASH FLOODING IS LIKELY. DO NOT DRIVE YOU VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. IN AREAS OF HIGH WATER...DO NOT LET CHILDREN PLAY AROUND STORM DRAINS OR CULVERTS. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAINFALL. DO NOT DRIVE YOUR VEHICLE AROUND BARRICADES OR INTO AREAS OF HIGH WATER. THE ROAD MAY BE WASHED OUT. 13
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 29, 9:15 AM CST, 47 minutes earlier.
Area forecast discussion, Jan 29, 9:15 AM CST, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 915 AM CST FRI JAN 29 1999 THIS MORNINGS SURFACE ANALYSIS SHOWS THE STATIONARY FRONT FROM NEAR FSM TO JUST EAST ABI. THE LOW IS NOW IN SOUTH TEXAS AND MODELS CONTINUE TO INDICATE A SLOW NORTH TO NORTHEAST MOVEMENT NEAR THE STATIONARY BOUNDARY. A RAIN COOLED BOUNDARY ALSO IS NOTED FROM NEAR A CENTER TX...MONROE LA...GREENVILLE MS LINE. A WET FORECAST REMAINS OBVIOUS TODAY...BUT NOW SEVERE WEATHER IS BEING CONSIDERED THIS AFTERNOON ACROSS CENTRAL AND EASTERN TEXAS. LCH SOUNDING SHOWS MODERATE INSTABILITY...HIGH SHEAR...AND A EHI OF 1.32 MEANING TORNADOES ARE POSSIBLE. BEST THREAT OF SEVERE WEATHER THIS AFTERNOON WILL BE SOUTHERN SECTIONS OF THE AREA INCLUDING EAST CENTRAL TEXAS AND WEST CENTRAL LOUISIANA. WIND AND HAIL SHOULD BE THE MAIN THREAT WITH POSSIBLE ISOLATED TORNADOES. FLOODING WILL CONTINUE TO BE A CONCERN ACROSS THE ENTIRE FOUR STATE AREA. TEMPERATURES THIS AFTERNOON WILL BE ADJUSTED ACROSS NORTHERN LOUISIANA. ELEVEN
In the hours before
Special weather statement, Jan 29, 10:00 AM CST, 2 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-291730- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CST FRI JAN 29 1999 MOIST AND UNSTABLE AIR WILL ALLOW NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP DURING TODAY AND THROUGHOUT TONIGHT. A COLD FRONT WILL SLOWLY SAG SOUTHEASTWARD INTO NORTHWEST LOUISIANA AND EAST TEXAS DURING TONIGHT. IN ADDITION...A MID AND UPPER LEVEL DISTURBANCE WILL CONTINUE TO SLOWLY MOVE FROM WEST TO EAST FROM WEST TEXAS TO CENTRAL TEXAS DURING TODAY AND TONIGHT. THE MID AND UPPER LEVEL DISTURBANCE IN COMBINATION WITH THE COLD FRONT AND VERY MOIST AIRMASS WILL RESULT IN THE FORMATION OF NUMEROUS SHOWERS AND THUNDERSTORMS ESPECIALLY DURING THIS AFTERNOON AND TONIGHT. ALONG THE COLD FRONT IN NORTHEAST AND CENTRAL TEXAS...SOME THUNDERSTORMS WILL REACH SEVERE LIMITS AND PRODUCE LARGE HAIL... DAMAGING WINDS...AND POSSIBLY EVEN A TORNADO ESPECIALLY ACROSS EAST TEXAS. IN ADDITION TO THE POSSIBLE THREAT OF SEVERE THUNDERSTORMS IN EAST AND CENTRAL TEXAS...VERY HEAVY RAINFALL APPROACHING UP TO FIVE INCHES IS POSSIBLE THROUGH FRIDAY MORNING OVER NORTHEAST TEXAS... SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. FLOODING WILL BE ONGOING...THUS STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ARE HIGHLY ENCOURAGED TO REPORT ANY FLOODING AND/OR RAINFALL REPORTS. ACTIVATION OF SEVERE THUNDERSTORM SPOTTERS...EMERGENCY MANAGEMENT PERSONNEL...AND HAM RADIO OPERATORS WILL LIKELY BE REQUIRED FOR PORTIONS OF EAST TEXAS DURING LATE THIS AFTERNOON AND TONIGHT AND FOR THE REMAINDER OF NORTHERN LOUISIANA...SOUTHERN ARKANSAS... SOUTHEAST OKLAHOMA DURING LATE TONIGHT.
Special weather statement, Jan 29, 10:00 AM CST, 2 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-291730- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CST FRI JAN 29 1999 MOIST AND UNSTABLE AIR WILL ALLOW NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP DURING TODAY AND THROUGHOUT TONIGHT. A COLD FRONT WILL SLOWLY SAG SOUTHEASTWARD INTO NORTHWEST LOUISIANA AND EAST TEXAS DURING TONIGHT. IN ADDITION...A MID AND UPPER LEVEL DISTURBANCE WILL CONTINUE TO SLOWLY MOVE FROM WEST TO EAST FROM WEST TEXAS TO CENTRAL TEXAS DURING TODAY AND TONIGHT. THE MID AND UPPER LEVEL DISTURBANCE IN COMBINATION WITH THE COLD FRONT AND VERY MOIST AIRMASS WILL RESULT IN THE FORMATION OF NUMEROUS SHOWERS AND THUNDERSTORMS ESPECIALLY DURING THIS AFTERNOON AND TONIGHT. ALONG THE COLD FRONT IN NORTHEAST AND CENTRAL TEXAS...SOME THUNDERSTORMS WILL REACH SEVERE LIMITS AND PRODUCE LARGE HAIL... DAMAGING WINDS...AND POSSIBLY EVEN A TORNADO ESPECIALLY ACROSS EAST TEXAS. IN ADDITION TO THE POSSIBLE THREAT OF SEVERE THUNDERSTORMS IN EAST AND CENTRAL TEXAS...VERY HEAVY RAINFALL APPROACHING UP TO FIVE INCHES IS POSSIBLE THROUGH FRIDAY MORNING OVER NORTHEAST TEXAS... SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. FLOODING WILL BE ONGOING...THUS STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ARE HIGHLY ENCOURAGED TO REPORT ANY FLOODING AND/OR RAINFALL REPORTS. ACTIVATION OF SEVERE THUNDERSTORM SPOTTERS...EMERGENCY MANAGEMENT PERSONNEL...AND HAM RADIO OPERATORS WILL LIKELY BE REQUIRED FOR PORTIONS OF EAST TEXAS DURING LATE THIS AFTERNOON AND TONIGHT AND FOR THE REMAINDER OF NORTHERN LOUISIANA...SOUTHERN ARKANSAS... SOUTHEAST OKLAHOMA DURING LATE TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 8:36 PM CST | Flash Flood Warning | SHV | Bossier, Claiborne, Webster | 2 hr |
| Jan 28, 8:36 PM CST | Flash Flood Warning | SHV | Caddo, De Soto | 2 hr |
| Jan 28, 11:21 PM CST | Flash Flood Warning | SHV | Claiborne | 2 hr |
| Jan 28, 11:21 PM CST | Flash Flood Warning | SHV | Bienville, De Soto, Red River | 2 hr |
| Jan 29, 12:46 AM CST | Flash Flood Warning | SHV | Sabine | 4 hr |
| Jan 29, 5:27 AM CST | Flash Flood Warning | SHV | Natchitoches, Sabine, Winn | 5 hr |
| Jan 29, 7:48 AM CST | Flash Flood Warning | SHV | Caddo, De Soto | 3 hr |
| Jan 29, 7:48 AM CST | Flash Flood Warning | SHV | Bossier | 3 hr |
| Jan 29, 8:01 AM CST | Flash Flood Warning | SHV | Jackson, Ouachita | 3 hr |
| Jan 29, 8:12 AM CST | Flash Flood Warning | SHV | Bienville, Claiborne, Webster | 3 hr |
| Jan 29, 8:12 AM CST | Flash Flood Warning | SHV | Red River | 3 hr |
| Jan 29, 10:02 AM CST | Flash Flood Warning | SHV | Winn | 4 hr |
| Jan 29, 11:01 AM CST | Flash Flood Warning | SHV | Jackson, Lincoln, Ouachita, Union | 3 hr |
| Jan 29, 11:01 AM CST | Flash Flood Warning | SHV | Grant | 3 hr |
| Jan 29, 11:01 AM CST | Flash Flood Warning | SHV | Caldwell | 3 hr |
| Jan 29, 2:01 PM CST | Flash Flood Warning | SHV | Caldwell, Grant, LaSalle, Natchitoches, Winn | 4 hr |
| Jan 29, 2:01 PM CST | Flash Flood Warning | SHV | Sabine | 4 hr |
Nearby
Flash Flood Warnings in Louisiana, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.